Alert archive / California / Hazardous Seas Warnings in 2020
Hazardous Seas Warning 26, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Nov 24, 2020, 8:44 AM PST. It took effect at Nov 25, 2020, 6:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 8:44 AM PST (16:44 UTC)
- In effect from
- Nov 25, 2020, 6:00 AM PST
- Expired
- Nov 26, 2020, 3:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 24, 5:01 AM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 24, 5:01 AM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
501 AM PST Tue Nov 24 2020
.SYNOPSIS...A weak front will bring another batch of light rain to
the area late today and tonight through Wednesday. Otherwise,
seasonably cool temperatures are expected this week, with valley fog
and frost during the morning hours followed by dry afternoon
conditions.
&&
.DISCUSSION...Low clouds and fog can once again be found across many
inland valleys early this morning. In addition, a patch has developed
from Humboldt Bay to Cape Mendocino, the result of northerly winds
banking moisture against the coastal terrain and into the Eel River
Delta. Temperatures mostly ranged from the mid 30s to the mid 40s
across the region.
An upper ridge has shifted over the area, but this feature will be
short-lived in our current progressive pattern. Another shortwave
will approach the area from the NW later today and tonight. As a
result, clouds and precipitation will return to the area late today
and persist through Wednesday. Initial precipitation may hold
together into at least N Mendocino County late tonight, but most of
the precipitation on Wednesday will focus farther to the N, across
Del Norte and N Humboldt counties. Snow levels will drop from over
6000 ft this evening to 3000-3500 ft by Wednesday morning. However,
storm total snow accumulations are expected to be light, with 2 to 4
inches possible in the sparsely populated areas of extreme N
Trinity, NE Humboldt, and E Del Norte counties.
A larger upper ridge to forecast to shift over the area late in the
week, with dry weather returning, along with nighttime frost. More
rain is possible by early next week.
&&
.AVIATION...Low clouds and fog developed overnight across some
inland valley, with a marine fog along the Humboldt Bay. Variable
conditions with visibility in mist occurred at KACV and KCEC before
offshore flow scour out the shallow humid air to brought VFR
conditions. Mostly clear skies and VFR conditions are expected to
prevail before a cold front system arrives at the CWA during the
late afternoon into the night. Light rain and VCSH with MVFR
conditions are expected across the terminals, especially at the
coastal terminals, lingering into Wednesday night.
&&
.MARINE...A WNW swell around 10 feet with a period near 13
seconds will continue through early morning. The Small Craft
Advisory for all waters is in effect until 9 am this morning.
However, a larger long period WNW swell is expected to build during
the night due to a hurricane force low in the Gulf of Alaska. The
peak of the long period swell is forecast for Wednesday to build to
around 20 feet at 17 seconds. As a result, there will be a risk to
mariners and beachgoers, with an increased threat for offshore
shoaling and large breaking waves at the beaches and in harbor
entrances. For this reason, a Hazardous Seas Watch is in place for
all waters on Wednesday. Otherwise, light to moderate winds are
expected through the week, with the strongest northerlies forecast to
occur on Thursday.
&&
.FIRE WEATHER...Wind gusts of 20 to 40 mph will be possible Thursday
and Thursday night across the ridges of SE Lake County along with
humidity values from 20 to 40 percent. Will continue to headline
these conditions in the Fire Weather Forecast. /SEC
&&
.BEACH HAZARDS...Wave guidance continues to show a large, long-
period northwesterly swell moving through the waters from late
tonight into Thursday morning. Hazardous surf conditions with
breaking waves around 25 feet will be possible along W and NW facing
beaches. Reference the High Surf Advisory for additional
information. /SEC&ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory from 10 PM this evening to 8 AM Thursday
for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM this morning for PZZ450-455-470-475.
Hazardous Seas Watch from Wednesday morning through Wednesday
evening for PZZ450-455-470-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 24, 6:06 AM PST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 606 AM PST Tue Nov 24 2020 CAZ102-105>108-110>115-251415- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 606 AM PST Tue Nov 24 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-109-251415- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 606 AM PST Tue Nov 24 2020 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Advisory is in effect from this evening through Thursday morning. Large northwest swell will create high surf along the coast. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A High Surf Advisory is in effect through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:17 PM PST | Small Craft Advisory | EKA | 20 hr |
Nearby
Hazardous Seas Warnings in California, 2020Every hazardous seas warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.